MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY; ADVIA CHEMISTRY XPT

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CHEMISTRY; ADVIA CHEMISTRY XPT
Model Number ADVIA CHEMISTRY XPT
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to siemens that they obtained erroneously elevated carbon dioxide concentrated (co2_c) results for three (3) patient samples on an advia® chemistry xpt system.The erroneously elevated patient results were not reported to the physician(s).Two of the samples were reprocessed on the original advia® chemistry xpt system.Sample (b)(6) was only reprocessed on an alternate advia® chemistry xpt system.Lower results were obtained on the reprocessed samples.The lower results were considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the erroneously elevated carbon dioxide concentrated (co2_c) results.
 
Additional Manufacturer Narrative
An outside united states (ous) customer contacted the siemens healthcare diagnostics remote services center (rsc) regarding the erroneously elevated carbon dioxide concentrated (co2_c) results obtained on three (3) patient samples on an advia® chemistry xpt system.Siemens is investigating the event.
 
Additional Manufacturer Narrative
Additional information (29-apr-2024): siemens healthcare diagnostics headquarters support center (hsc) concluded the investigation of the event.Hsc evaluated the information provided by the customer.A siemens customer service engineer (cse) was dispatched to the customer's site.The cse performed the total service.The cse performed the aspiration check on the wash station (wud) and dilution wash station (dwud) and then the trimmer lines 2 and 4 were cleaned on dwud.The cse performed probe and mixer calibrations, and 7mm l ring seals were replaced on reagent probe 1 (rp1).The cse then checked the performance of vacuum trap test (vtr) 1 and 2, system shutdown wash was performed, and fluidics observed for correct operation.The cse observed dripping in the dilution probe and replaced 1mm l ring seals on dilution probe aspiration pump (dip), vacuum trap for dryer nozzles on the wud and dwud was not draining, discovered a blockage in the elbow fitting for the wud dryer nozzle which was causing an increased vacuum on the vacuum trap which was having an adverse effect on the draining of the vacuum tank.Quality control (qc) recovered within the customer's expectations after the service actions.Hsc concluded that the probable cause of the issue is consistent with the blockage in the wud dryer nozzle.The issue was resolved with instrument troubleshooting and maintenance performed.The customer is operational.The device is performing within specifications.No further evaluation is required.Sections h3 and h6 have been updated to reflect the hsc investigation.Initial mdr was filed on 18-apr-2024.Corrected data: have been updated to reflect the instrument details.Section g1 has been updated to reflect the contact office - manufacturing site details of the instrument.Section g4 has been updated to reflect the pma/510(k) number of the instrument.Section h8 has been updated to reflect the usage of device for instrument.

Brand Name
ADVIA CHEMISTRY
Common Device Name
ADVIA CHEMISTRY XPT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
JEOL LTD
3-1-2 musashino akishima
registration #: 3003637681
tokyo DE 196-8 558
JA   196-8558
Manufacturer Contact
linda barletta
500 gbc drive
po box 6101
newark, DE 19714-6101
MDR Report Key19132407
Report Number2432235-2024-00071
Device Sequence Number12677439
Product Code JJE
UDI-Device Identifier00630414595467
UDI-Public00630414595467
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberADVIA CHEMISTRY XPT
Device Catalogue NumberSMN 10723034
Device Lot Number150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown